Skip to Content

Has anyone taking Nature-Throid started having a problem with hair thinning/hair loss?

Responses (1)

chuck1957 16 May 2016

G mc; Ignore the name of the Thyroid problem this is called But it is still the same answer REALLY IT IS MORE THAN LIKLEY LACK OF THYROID THAT YOU COULD BE LOOSING YOUR HAIR, Also read the other things that can cause hair loss in woman But if it is just the thyroid t3 and t4 that has to build up and along with blood test once you are leveled out you should stop loosing hair also read about the other stuff that can cause this. This came from one of my medical reference books pharm/a/Care for the working pharmacist. here is the copy and paste. Chuck1957 Try and not to worry. It is lack of Thyroid not the thyroid itself that well cause hair loss. along with some of the other things listed. (((( Hair loss is a distressing symptom experienced by women with Hashimoto’s. For women, our hair represents our femininity, and losing our hair is a constant reminder that something is off and that we are not well.

Here are some tips that may put hair loss at bay…

1. Be sure to check you TSH, Free T3, Free T4. Sometimes, when your TSH is on the outskirts of the normal range, you can continue to lose hair, and your hair may lack luster and shine. If you hair tangles easily, this is a sign that you may not be getting enough thyroid hormone. Talk to your doctor. You should see a change within 4-6 weeks.

2. Consider the type of thyroid medication you are taking. T3, the more active thyroid hormone, is actually your “beautiful hair” hormone that helps you grow your hair and prevents it from falling out. Synthroid, Levoxyl and Tirosint only contain T4, the less active hormone. T4 should be converted to T3 in the body…except this doesn’t always happen. Sometimes an addition of Cytomel (a T3 medication) or a switch to a medication that contains a combination of T3/T4 such as Amour, Nature-Thyroid or compounded T4/T3 may result in a return of your hair’s luster and shine.

3. Iron deficiency is one of the most common reasons for hair loss in pre-menopausal women. People with Hashimoto’s often have poor levels of stomach acid, which is required to extract Iron from foods. Be sure to check your Ferritin levels. Ferritin is the Iron storage protein and is an early indicator of Iron deficiency. When we have a lack or Iron, our body pulls it from hair, and conserves it for more vital processes. Read more here: Iron deficiency and Hair Loss

4. Balance your blood sugar! Blood sugar swings brought on by eating too many carbohydrates and not enough quality proteins and fats can wreak havoc on your health and hair! Blood sugar swings encourage the conversion of T4 to reverse T3. Reverse T3 is a inactive hormone that blocks the body’s utilization of T3, resulting in increased hair shedding. Thyroid Medications

5. Consider a Biotin supplement.always co-occurs with inflammation in the body. The inflammation puts the adrenals on overdrive, depleting our Biotin stores. Biotin is an important vitamin and deficiencies have been found to cause hair loss.

6. Be sure to get enough essential fatty acids; “good fats”. Fatty acid ))))) If this just started please ignore all the other stuff unless you want to try some Iron or Biotin supplement etc. but get your doctors okay first Chuck1957 So it is a wait and see you well be able to find out more because when you start any kind of thyroid medication they have to wait 4 to 6 weeks to check your blood and you could at that time as the doctor to check your Iron also. Chuck.

Anonymous 17 May 2016

Hi Chuck! Thank you for your response. Yes, I agree with your advice. I have started back taking my multivitamin/mineral supplements, along with my vitamin B12, vitamin D3, as well as my daily dose of probiotics. I am still very weak from my levaquin and flagyl that I was prescribed this past week to treat a nasty infection, diverticulitis. Had to go thru multiple tests to get a diagnosis. I still have to sit every day with the heating pad in my lap because of the pain that refuses to go away. From what Ive been told, it will take quite a while to get over it. Have had it for about 2 months now.. I went to the ER Thursday. My primary care doctor is in India, and my GI doc is out of town too! Bummer... But it will get better.
I take Nature-Throid, been taking it about 15 years, so, of all my meds, I don't believe it's the one giving me a problem. Hope you're feeling better...
"G"

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions